Alert archive / Texas / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Oct 9, 2011, 3:02 AM CDT for 20 counties in Texas. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2011, 3:02 AM CDT (08:02 UTC)
- Expired
- Oct 9, 2011, 2:54 PM CDT
- In force
- 12 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
Counties Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Guadalupe County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX
The radar
The Austin/San Antonio radar (KEWX), 60 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 8.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1798 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
423 WGUS64 KEWX 090802 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 302 AM CDT SUN OCT 9 2011 ...HEAVY RAIN OVER THE NORTHERN PART OF SOUTH CENTRAL TEXAS WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING SUNDAY... .AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ACROSS TEXAS SUNDAY PRODUCING SHOWERS AND THUNDERSTORMS. MODEL FORECAST SOUNDINGS SHOW PRECIPITABLE WATER AROUND 1.8 INCHES THROUGH THE DAY TODAY. EXPECT SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. RAINFALL TOTALS OF ONE TO THREE INCHES ARE LIKELY ACROSS THE AREA. THE HIGHEST RAINFALL TOTALS WILL BE OVER THE NORTHERN PORTION OF THE WATCH AREA. TXC019-021-029-031-053-055-091-137-171-187-209-259-265-287-299- 325-385-453-463-491-091615- /O.NEW.KEWX.FF.A.0001.111009T0802Z-111009T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-EDWARDS- GILLESPIE-GUADALUPE-HAYS-KENDALL-KERR-LEE-LLANO-MEDINA-REAL- TRAVIS-UVALDE-WILLIAMSON- INCLUDING THE CITIES OF...BANDERA...BASTROP...SAN ANTONIO... BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...ROCKSPRINGS... FREDERICKSBURG...SEGUIN...SAN MARCOS...BOERNE...KERRVILLE... GIDDINGS...LLANO...HONDO...LEAKEY...AUSTIN...UVALDE...GEORGETOWN 302 AM CDT SUN OCT 9 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...EDWARDS...GILLESPIE...GUADALUPE...HAYS... KENDALL...KERR...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE AND WILLIAMSON. * THROUGH THIS AFTERNOON * SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WITH RAINFALL TOTALS OF ONE TO THREE INCHES LIKELY. * FLOODING OF LOW WATER CROSSINGS ON AREA ROADS AND OF NORMALLY DRY CREEKS AND STREAMS WILL MAKE TRAVEL HAZARDOUS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
2 follow-up statements
613 WGUS64 KEWX 091627 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1127 AM CDT SUN OCT 9 2011 ...HEAVY RAIN OVER THE SAN ANTONIO METRO AREA WILL LEAD TO THE POTENTIAL FOR FLASH FLOODING TODAY... .AN UPPER LEVEL DISTURBANCE INTERACTING WITH A MOIST AIRMASS IS PRODUCING MODERATE TO HEAVY RAINS IN THE FORM OF SHOWERS AND THUNDERSTORMS ACROSS THE SAN ANTONIO METRO AREA. A POTENTIAL FOR ADDITIONAL FLASH FLOODING CONTINUES ACROSS THIS AREA. RAINFALL TOTALS OF ONE TO THREE INCHES ARE LIKELY ACROSS THIS AREA. TXC019-021-031-053-055-137-171-209-259-265-287-299-385-453-463- 491-091730- /O.CAN.KEWX.FF.A.0001.000000T0000Z-111009T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BANDERA-BASTROP-BLANCO-BURNET-CALDWELL-EDWARDS-GILLESPIE-HAYS- KENDALL-KERR-LEE-LLANO-REAL-TRAVIS-UVALDE-WILLIAMSON- INCLUDING THE CITIES OF...BANDERA...BASTROP...BLANCO...BURNET... LOCKHART...ROCKSPRINGS...FREDERICKSBURG...SAN MARCOS...BOERNE... KERRVILLE...GIDDINGS...LLANO...LEAKEY...AUSTIN...UVALDE... GEORGETOWN 1127 AM CDT SUN OCT 9 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS HAS BEEN CANCELLED...BANDERA...BASTROP...BLANCO...BURNET... CALDWELL...EDWARDS...GILLESPIE...HAYS...KENDALL...KERR...LEE... LLANO...REAL...TRAVIS...UVALDE AND WILLIAMSON. ONLY LOCALLY HEAVY RAINS UP TO ONE INCH CAN BE EXPECTED. THE THREAT FOR WIDESPREAD FLASH FLOODING HAS ENDED. SOME SMALL RISES ON SMALL CREEKS AND STREAMS IS STILL POSSIBLE FROM EARLIER HEAVY RAINS. $$ TXC029-091-187-325-092300- /O.CON.KEWX.FF.A.0001.000000T0000Z-111009T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR-COMAL-GUADALUPE-MEDINA- INCLUDING THE CITIES OF...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... HONDO 1127 AM CDT SUN OCT 9 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...BEXAR... COMAL...GUADALUPE AND MEDINA. * UNTIL 6 PM CDT THIS EVENING * SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WITH RAINFALL TOTALS OF ONE TO THREE INCHES LIKELY. * FLOODING OF LOW WATER CROSSINGS ON AREA ROADS AND OF NORMALLY DRY CREEKS AND STREAMS WILL MAKE TRAVEL HAZARDOUS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
997 WGUS64 KEWX 091954 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 254 PM CDT SUN OCT 9 2011 ...FLASH FLOOD WATCH IS CANCELLED... .THE RAINS HAVE ENDED AND ONLY A SLIGHT OF SHOWERS IS FORECAST. THE THREAT FOR FLASH FLOODING HAS ENDED. TXC029-091-187-325-092100- /O.CAN.KEWX.FF.A.0001.000000T0000Z-111009T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BEXAR-COMAL-GUADALUPE-MEDINA- INCLUDING THE CITIES OF...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... HONDO 254 PM CDT SUN OCT 9 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS HAS BEEN CANCELLED...BEXAR...COMAL...GUADALUPE AND MEDINA. SOME RISES ON SMALL CREEKS AND RIVERS CAN BE EXPECTED FROM EARLIER HEAVY RAINS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Oct 8, 11:28 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Oct 8, 11:28 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1128 PM CDT SAT OCT 8 2011 .DISCUSSION... SEE AVIATION FOR THE 06Z TAF DISCUSSION. && .AVIATION... PRIMARY FCST ISSUE FOR THIS TAF ISSUANCE IS THE TIMING OF THE CONVECTIVE COMPLEX THAT CURRENTLY EXTENDS FROM KJCT SOUTHWARD TO KCOT. THE LINEAR CONVECTIVE COMPLEX IS DRIFTING SLOWLY TO THE EAST AT 10 TO 15 MPH WITH INDIVIDUAL ELEMENTS RACING TO THE NORTHEAST AT 20 TO 30 MPH. THE STRONGER STORMS WILL PRODUCE WIND GUSTS OF 30 TO 40 KTS. MVFR CIGS WILL PREVAIL OVERNIGHT WITH IFR CONDITIONS POSSIBLE IN AND NEAR THE STRONGER STORMS. CONDITIONS WILL IMPROVE TO VFR AROUND 19Z...HOWEVER ADDITIONAL CONVECTION IS POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS ON SUNDAY AS THE BASE OF THE UPPER LEVEL TROF EXITS OUR NORTHEAST COUNTIES. SFC WINDS OVERNIGHT WILL BE SOUTH TO SOUTHEAST AT 10 TO 15 MPH...SHIFTING TO THE NORTH AND NORTHEAST LATE SUNDAY. && .PREV DISCUSSION... /ISSUED 852 PM CDT SAT OCT 8 2011/ UPDATE... UPDATED 1ST PERIOD FORECAST TO BETTER MATCH RADAR TRENDS...SHOWING INCREASING POPS ALONG/EAST OF I-35 AFTER MIDNIGHT. DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS ACROSS OUR WESTERN AREA AND PORTIONS OF CENTRAL TEXAS IS ATTEMPTING TO ORGANIZE INTO A LINEAR- TYPE MCS. AT THIS POINT...THE LINE IS BROKEN AND THE EJECTING UPPER TROUGH OVER MEXICO AND WEST TEXAS WILL MOVE OFF TO THE NORTHEAST...LEAVING THE SOUTHERN PORTION OF THE LINE IT IS WAKE. THE RESULT SHOULD BE A SLOW EASTWARD ADVANCEMENT OVERNIGHT...BUT IT IS UNCLEAR HOW FAR EAST THE LINE WILL GET. EITHER WAY...THERE IS A GOOD CHANCE FOR SOAKING RAINS ALONG THE I-35 CORRIDOR SUNDAY. BOTH KDFX AND KSJT RADARS ARE OVERESTIMATING PRECIP...AND THERE IS SOME HAIL CONTAMINATION IN THE ESTIMATES ACROSS WESTERN EDWARDS AND EASTERN VAL VERDE COUNTIES. LOCALLY HEAVY RAINFALL AMOUNTS OF 2-4 INCHES ACROSS OUR WESTERN AREAS STILL LOOKS LIKE A GOOD FORECAST AT THIS TIME. PREV DISCUSSION... /ISSUED 628 PM CDT SAT OCT 8 2011/ DISCUSSION... SEE AVIATION FOR THE 00Z TAF DISCUSSION. AVIATION... CONVECTION WILL CONTINUE ACROSS SOUTH CENTRAL TEXAS THRU THE OVERNIGHT HOURS INTO SUNDAY AS AN UPPER LEVEL DISTURBANCE CURRENTLY SW OF THE BIG BEND REGION EJECTS NORTHEASTWARD. THEREFORE SHOWERS AND THUNDERSTORMS WILL BE MORE NUMEROUS WEST OF HIGHWAY 281. VFR CONDITIONS WILL PREVAIL THIS EVENING WITH IFR/MVFR CONDITIONS IN AND NEAR SHOWERS AND THUNDERSTORMS. WIND GUSTS 0F 20 TO 30 KTS ARE ALSO POSSIBLE IN THE VICINITY OF THE STRONGER THUNDERSTORMS. MVFR CONDITIONS WILL PREVAIL AFTER 04Z...IMPROVING TO VFR AFTER 18Z. PREV DISCUSSION... /ISSUED 328 PM CDT SAT OCT 8 2011/ SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUED AHEAD OF AN UPPER LEVEL TROUGH OVER THE CENTRAL INTO SOUTHERN ROCKIES. LEAD SHORT-WAVE OVER WESTERN TEXAS WILL LIFT NORTHEAST OVERNIGHT WHILE A SECOND SHORT-WAVE OVER WESTERN NEW MEXICO INTO NORTHERN MEXICO STATE OF CHIHUAHUA WILL MOVE ACROSS TEXAS SUNDAY INTO MONDAY. UPPER LEVEL JET POSITIONING FAVORS STRONG UPPER LEVEL DIFFLUENCE. A MOIST AIRMASS RESIDES OVER SOUTH CENTRAL TEXAS WITH PWS OF 1.5 TO 1.7 INCHES USING 12Z SOUNDING AND SATELLITE DERIVED IMAGERY. A SURFACE BOUNDARY OVER NORTHWESTERN VAL VERDE COUNTY MAY DRIFT FURTHER TO THE SOUTHEAST ACROSS THE EDWARDS PLATEAU AND RIO GRANDE PLAINS. ALL OF THESE FEATURES INTERACTING WITH THE MOIST AIRMASS SUGGEST KEEPING HIGH POPS FOR SCATTERED TO NUMEROUS SHOWERS TONIGHT THROUGH SUNDAY NIGHT WITH MENTION OF LOCALLY HEAVY RAINFALL...ESPECIALLY OVER THE HILL COUNTRY AND ALONG THE ESCARPMENT. THE GREATEST THREAT FOR ANY FLOODING WILL BE IN THE AUSTIN/SAN ANTONIO METRO AREAS DUE TO URBANIZATION EFFECTS CAUSING RUNOFF TO BE MORE RAPID IN THOSE AREAS. ELSEWHERE...DUE TO THE ONGOING SEVERE TO EXCEPTIONAL DROUGHT...MOST STREAMS AND RIVERS ARE DRY AND WILL NEED PERSISTENT HEAVY RAINS TO FLOOD...WHICH ARE NOT EXPECTED. SOME STRONG STORMS OVER THE EDWARDS PLATEAU AND RIO GRANDE PLAINS MAY PRODUCE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. THE SECOND SHORT-WAVE WILL MOVE EAST OF THE AREA ON MONDAY LEADING TO DECREASING POPS ON MONDAY WITH ONLY SLIGHT CHANCE POPS MONDAY NIGHT INTO TUESDAY AS SOME RESIDUAL MOISTURE LINGERS. WEDNESDAY THROUGH NEXT SATURDAY...RIDGING AT THE SURFACE AND ALOFT BUILDS INTO THE AREA WITH ABOVE AVERAGE TEMPERATURES AND NO POPS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 79 69 87 66 / 70 70 60 30 10 AUSTIN BERGSTROM INTL AIRPORT 70 80 64 85 60 / 60 70 50 30 10 NEW BRAUNFELS MUNI AIRPORT 70 80 65 85 62 / 70 70 50 30 10 BURNET MUNI AIRPORT 66 77 64 82 63 / 80 80 60 30 10 DEL RIO INTL AIRPORT 69 82 65 83 66 / 80 60 60 20 10 GEORGETOWN MUNI AIRPORT 67 79 64 83 62 / 70 70 60 30 10 HONDO MUNI AIRPORT 70 81 64 87 63 / 90 70 60 30 10 SAN MARCOS MUNI AIRPORT 70 80 66 84 63 / 70 70 50 30 10 LA GRANGE - FAYETTE REGIONAL 71 83 68 85 65 / 40 60 30 30 20 SAN ANTONIO INTL AIRPORT 70 80 68 85 66 / 70 70 50 30 10 STINSON MUNI AIRPORT 71 82 69 88 68 / 70 70 50 30 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...13 SYNOPTIC/GRIDS...11 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Oct 8, 5:01 AM CDT, 22 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 501 AM CDT SAT OCT 8 2011 TXZ171>173-183>194-202>209-217>225-228-091015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 501 AM CDT SAT OCT 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS TODAY AND TONIGHT WILL PRODUCE LOCALLY HEAVY RAIN OF 2 TO 4 INCHES MAINLY OVER AREA ALONG AND WEST OF A HARPER TO KERRVILLE TO EAGLE PASS LINE WITH AMOUNTS OF 1 TO 2 INCHES TO THE EAST. THE STRONG THUNDERSTORMS WILL BE MAINLY ACROSS THE RIO GRANDE PLAINS WHERE DOWN BURST WINDS OF 40 TO 50 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH MONDAY WITH LOCALLY HEAVY RAINFALL POSSIBLE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 8, 10:34 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1034 PM CDT SAT OCT 8 2011 TXZ203-204-090415- MEDINA-UVALDE- 1034 PM CDT SAT OCT 8 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UVALDE AND SOUTHERN MEDINA COUNTIES UNTIL 1115 PM CDT... AT 1027 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF KNIPPA...OR 15 MILES EAST OF UVALDE...MOVING EAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HONDO... SABINAL... D'HANIS... YANCEY... BIRY... NEW FOUNTAIN... QUIHI... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Oct 8, 11:13 PM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1113 PM CDT SAT OCT 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 1 N UVALDE 29.23N 99.78W
10/08/2011 UVALDE TX TRAINED SPOTTER
FARM TO MARKET ROAD 1403 NORTH OF UVALDE HAS OVER 2
FEET OF WATER RUNNING OVER IT.
&&
EVENT NUMBER EWX1100351
PMSpecial weather statement, Oct 9, 12:29 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1229 AM CDT SUN OCT 9 2011 TXZ217-218-228-090630- DIMMIT-MAVERICK-ZAVALA- 1229 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ZAVALA...EXTREME SOUTHERN MAVERICK AND DIMMIT COUNTIES UNTIL 130 AM CDT... AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WASHER TO 20 MILES WEST OF GILSON GROVES...AND MOVING EAST AT 30 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY DOWNPOURS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... LA PRYOR... CRYSTAL CITY... CARRIZO SPRINGS... BATESVILLE... BIG WELLS... WINTER HAVEN... ASHERTON... GILSON GROVES... BRUNDAGE... LOMA VISTA... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Oct 9, 1:29 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 129 AM CDT SUN OCT 9 2011 TXZ203-204-218-219-228-090730- DIMMIT-FRIO-MEDINA-UVALDE-ZAVALA- 129 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ZAVALA...SOUTHEASTERN UVALDE...SOUTHWESTERN MEDINA...FRIO AND EASTERN DIMMIT COUNTIES UNTIL 230 AM CDT... AT 124 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF KNIPPA TO 9 MILES WEST OF DIVOT TO 8 MILES SOUTHEAST OF GILSON GROVES...AND MOVING NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... PEARSALL... DILLEY... BLUFF... FRIO TOWN... DIVOT... LIGHT... DERBY... YANCEY... MOORE... THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Special weather statement, Oct 9, 2:19 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 219 AM CDT SUN OCT 9 2011 TXZ204-205-219-220-090815- ATASCOSA-BEXAR-FRIO-MEDINA- 219 AM CDT SUN OCT 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ATASCOSA...BEXAR... EASTERN MEDINA AND EASTERN FRIO COUNTIES UNTIL 315 AM CDT... AT 212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SEA WORLD TO DEVINE TO 5 MILES EAST OF DERBY...AND MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SAN ANTONIO... CHARLOTTE... UNIVERSAL CITY... POTEET... JOURDANTON... PLEASANTON... CHRISTINE... NATALIA... THE DOMINION... LEON VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, Oct 9, 2:27 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
227 AM CDT SUN OCT 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 1 W LACKLAND AFB 29.38N 98.64W
10/09/2011 BEXAR TX BROADCAST MEDIA
SEVERAL POSTAL TRUCKS OVERTURNED ON VALLEY HI DR. NEAR
LOOP 410 IN SW SAN ANTONIO
&&
EVENT NUMBER EWX1100352
CAThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 7:46 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 104 min |
| Oct 8, 9:29 PM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 2 hr |
| Oct 8, 11:15 PM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kerr, Medina, Real, Uvalde | 105 min |
| Oct 8, 11:28 PM CDT | Areal Flood Advisory | EWX | Maverick | 2 hr |
| Oct 9, 12:49 AM CDT | Areal Flood Advisory | EWX | Bandera, Frio, Gillespie, Kendall, Kerr, Llano and 1 more | 3 hr |
| Oct 9, 1:35 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Blanco, Burnet, Comal, Gillespie and 3 more | 3 hr |
| Oct 9, 2:38 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Kendall | 3 hr |
| Oct 9, 3:21 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays, Kendall | 2 hr |
| Oct 9, 3:28 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Comal, Hays, Kendall, Travis and 1 more | 3 hr |
| Oct 9, 3:41 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 34 min |
| Oct 9, 4:04 AM CDT | Flash Flood Warning | EWX | Comal, Hays | 3 hr |
| Oct 9, 4:25 AM CDT | Flash Flood Warning | EWX | Burnet, Llano | 3 hr |
| Oct 9, 5:13 AM CDT | Flash Flood Warning | EWX | Burnet, Travis, Williamson | 3 hr |
| Oct 9, 5:41 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Oct 9, 6:21 AM CDT | Areal Flood Advisory | EWX | Dimmit, Maverick, Zavala | 3 hr |
| Oct 9, 8:04 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 116 min |
| Oct 9, 10:33 AM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Comal, Guadalupe, Wilson | 117 min |
Nearby
Flash Flood Watches in Texas, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.